MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN SYRINGE; PREFILLED SALINE FLUSH SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN SYRINGE; PREFILLED SALINE FLUSH SYRINGE
Catalog Number 306500
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use a bd¿ pre-filled normal saline filled flush syringe was found with foreign matter "a white string of floating debris in the flush." there was no report of exposure, injury or medical intervention needed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
One sample unit containing foreign matter was received for evaluation by our quality engineer team.A small portion of the foreign material was removed from the syringe and prepared for fourier transform infrared spectroscopy (ftir) analysis.The ftir analysis results determined that the material is most likely cellulose along with some saline solution and silicone.A device history record review did not reveal any deviations or non-conformances during the production of lot number 801711d that could have contributed to the presence of foreign matter.The origin of the foreign material could not be determined.As there is no current trend for foreign matter and bd franklin products, this was determined to be an isolated incident.Investigation conclusion: the root cause of the foreign matter found within the syringe was unable to be determined based on the investigation performed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: device returned to manufacture: yes.

Brand Name
BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN SYRINGE
Common Device Name
PREFILLED SALINE FLUSH SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key7593545
Report Number2134319-2018-00052
Device Sequence Number283543
Product Code FOZ
UDI-Device Identifier30382903065005
UDI-Public30382903065005
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K011982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/16/2021
Device Catalogue Number306500
Device Lot Number801711D
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer05/24/2018
05/24/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date07/19/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;